UNIGE document Scientific Article
previous document  unige:103121  next document
add to browser collection
Title

The quantum-state diffusion model applied to open systems

Authors
Percival, Ian C.
Published in Journal of Physics. A, Mathematical and General. 1992, vol. 25, no. 21, p. 5677-5691
Abstract A model of a quantum system interacting with its environment is proposed in which the system is represented by a state vector that satisfies a stochastic differential equation, derived from a density operator equation such as the Bloch equation, and consistent with it. The advantages of the numerical solution of these equations over the direct numerical solution of the density operator equations are described. The method is applied to the nonlinear absorber, cascades of quantum transitions, second-harmonic generation and a measurement reduction process. The model provides graphic illustrations of these processes, with statistical fluctuations that mimic those of experiments. The stochastic differential equations originated from studies of the measurement problem in the foundations of quantum mechanics. The model is compared with the quantum-jump model of Dalibard (1992), Carmichael and others, which originated among experimenters looking for intuitive pictures and rules of computation.
Identifiers
Full text
Structures
Citation
(ISO format)
GISIN, Nicolas, PERCIVAL, Ian C. The quantum-state diffusion model applied to open systems. In: Journal of Physics. A, Mathematical and General, 1992, vol. 25, n° 21, p. 5677-5691. https://archive-ouverte.unige.ch/unige:103121

55 hits

85 downloads

Update

Deposited on : 2018-03-21

Export document
Format :
Citation style :